Thunderstorm Wind, Ouachita
- When
- May 24, 1:35 PM CST
- Where
- Ouachita County, 0.9 mi SW of Camden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.570, -92.840
Trees were reported blown down in Camden.
A storm system approached from the west on the 24th and slowly moved east towards Arkansas through the 25th. Areas of heavy rainfall resulted in flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A storm system approached from the west on the 24th and slowly moved east towards Arkansas through the 25th. Areas of heavy rainfall resulted in flash flooding. Several severe thunderstorms also developed, producing large hail, damaging winds and even a couple tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 24, 11:45 AM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1245 PM CDT SUN MAY 24 2015 .AVIATION... SOUTHERLY FLOW HAS BROUGHT MOISTURE BACK TO ARKANSAS. ATMOSPHERE WILL CONTINUE TO DESTABILIZE THIS AFTERNOON. THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS THE AREA. SOUTH WINDS WILL BE GUSTY AND GUST TO 25 KTS OR MORE. EXPECT WIND SHEAR AT LIT. RAIN WILL CONTINUE TONIGHT AND END TOWARD DAYBREAK. VFR AND MVFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 651 AM CDT SUN MAY 24 2015/ AVIATION...24/12Z TAF CYCLE SCTD SHRA/TSRA WL BE NOTED ACRS THE AREA THIS MRNG...ALONG WITH OCNL STRATUS. THIS WL RESULT IN MAINLY VFR/MVFR CONDS. CONVECTION WL BCM MORE WIDESPREAD ACRS AR THIS AFTN AND TNGT...WITH CONDS DETERIORATING. PRIMARILY EXPECT MVFR CONDS BY THAT TIME...WITH IFR CIGS/VSBYS WHERE STRONGER STORMS OCCUR. BREEZY S/SELY SFC WINDS WL ALSO BE COMMON THRU MUCH OF THE PD. /44/ PREV DISCUSSION... /ISSUED 443 AM CDT SUN MAY 24 2015/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT SHOWERS AND THUNDERSTORMS THAT BROUGHT WIDESPREAD RAIN...FLOODING...AND A FEW TORNADOES LAST NIGHT TO OKLAHOMA HAS CONTINUED ITS SLOW MARCH EASTWARD THROUGH THE OVERNIGHT HOURS. HAVE BEGUN TO SEE SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE WESTERN THIRD OF THE STATE. WRF AND HRRR DISAGREE WITH HOW THIS SYSTEM WILL EVOLVE OVER THE NEXT EIGHT HOURS OR SO. THE WRF SHOWS THE LINE OF SHOWERS AND THUNDERSTORMS WEAKENING AROUND MID DAY...BEFORE REDEVELOPING AFTER THIS EVENING. HOWEVER...AM LEANING TOWARDS THE HRRR WHICH SHOWS SHOWERS AND THUNDERSTORMS CONTINUING TO FALL THROUGH THE DAY...AS PRECIPITATION SLOWLY PUSHES TO THE EAST. WITH HIGH PRECIPTABLE WATER VALUES AROUND THE STATE...THESE TRAINING STORMS WILL BE EFFICIENT RAIN MAKERS WITH RAIN RATES TOPPING OUT AT 1.5 INCHES PER HOUR. ON TOP OF EVERYTHING...A BREEZY DAY CAN BE EXPECTED TODAY...WITH SUSTAINED SE WINDS OF 15 TO 25 MPH AND GUSTS UP TO 35 MPH POSSIBLE. DID GO AHEAD AND ISSUE A LAKE WIND ADVISORY THROUGH THIS EVENING. SEVERE WEATHER REMAINS A POSSIBILITY TODAY AS WELL. MIDLEVEL LAPSE RATES ARE NOT FANTASTIC...HOWEVER CAPE VALUES WILL BE IN EXCESS OF 1000 J PER KG. WITH WINDS OUT OF THE SE AT THE SURFACE...HELICITY VALUES WILL BE HIGH ENOUGH TO SUPPORT A FEW TORNADOES. BUT BY FAR THE GREATEST THREAT WILL BE THE POTENTIAL FOR FLOODING. OVER THE PAST TWO WEEKS...PORTIONS OF WESTERN ARKANSAS HAVE SEEN BETWEEN 10 TO 14 INCHES OF RAIN...WHICH IS ROUGHLY 4 TO 6 TIMES NORMAL. COMBINE THIS WITH DEEP SOUTHERLY FLOW AND PRECIPITABLE WATER VALUES BETWEEN 1.5 TO OVER 2 INCHES...WHICH IS 1 TO 2 STANDARD DEVIATIONS ABOVE NORMAL...AND HEAVY RAIN AND LIFE THREATENING FLASH FLOODING WILL BE LIKELY. CONTINUES TO LOOK LIKE TWO ROUNDS OF HEAVY RAIN...WITH THE FIRST ROUND SUNDAY WITH TWO TO FOUR INCHES POSSIBLE WITH THE HEAVIEST RAIN ACROSS WESTERN ARKANSAS. DO EXPECT THERE WILL BE A LULL IN THE PRECIPITATION DURING THE DAY ON MONDAY BEFORE THE SECOND ROUND OF HEAVY RAIN DEVELOPS MONDAY NIGHT THROUGH MID DAY TUESDAY. MODELS HAVE BEEN CONSISTENT IN SHOWING A PERIOD OF VERY HEAVY RAIN MONDAY NIGHT. AGAIN...DO EXPECT THAT ANOTHER ROUND OF TWO TO FOUR INCHES WILL BE POSSIBLE MONDAY NIGHT. AS A RESULT DID GO AND ISSUE AND EXTEND THE FLASH FLOOD WATCH TO THE ENTIRE AREA AND GO THROUGH 18Z TUESDAY. LONG TERM...THURSDAY THROUGH SATURDAY MODELS INDC A WEAK UPR RDG WL SET UP ALONG THE MS RVR VALLEY LATE IN THE WEEK. WITH PLENTY OF LOW LVL MOISTURE RMNG IN PLACE ACRS THE MID SOUTH...SCTD MAINLY DIURNAL CONVECTION CAN BE EXPECTED EACH DAY. A STRONGER UPR LVL STORM SYS IS PROGGED TO AFFECT THE LATE IN THE PD. KEPT POPS IN CHC CAT THIS FAR IN ADVANCE AS CHGS IN TIMING/STRENGTH ARE LIKELY WITH THIS SYS WITH LATER MODEL RUNS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 67 78 65 79 / 80 50 80 60 CAMDEN AR 68 82 69 84 / 80 90 90 60 HARRISON AR 65 79 62 79 / 80 40 80 60 HOT SPRINGS AR 67 81 68 82 / 80 80 90 60 LITTLE ROCK AR 68 82 67 82 / 80 60 90 60 MONTICELLO AR 70 83 69 82 / 80 90 90 80 MOUNT IDA AR 68 78 67 79 / 80 80 80 60 MOUNTAIN HOME AR 65 80 64 79 / 80 30 80 60 NEWPORT AR 69 80 67 80 / 80 60 80 70 PINE BLUFF AR 68 81 69 81 / 80 80 90 70 RUSSELLVILLE AR 65 82 66 80 / 80 60 80 60 SEARCY AR 66 80 68 78 / 80 50 80 70 STUTTGART AR 69 82 69 81 / 80 60 80 70 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. && AVIATION...51
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 105 PM CDT SUN MAY 24 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 105 PM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWER AND THUNDERSTORM CHANCES WILL BE ON THE INCREASE ACROSS ARKANSAS THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS...WITH DAMAGING WINDS THE PRIMARY THREAT. ISOLATED TORNADOES CANNOT BE RULED OUT AS WELL. A TORNADO WATCH IS IN EFFECT FOR MUCH OF ARKANSAS THROUGH 7 PM. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...LEADING TO AN INCREASED LIKELIHOOD OF FLASH FLOODING. A FLASH FLOOD WATCH IS NOW EFFECT FOR THE AREA THROUGH TUESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY UNSETTLED WEATHER CONDITIONS WILL CONTINUE THROUGH TUESDAY AS ANOTHER UPPER LEVEL STORM SYSTEM AFFECTS THE REGION. AS A RESULT... AN ADDITIONAL ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS ARKANSAS MONDAY NIGHT AND TUESDAY. SOME STRONG AND SEVERE STORMS WILL AGAIN BE POSSIBLE...ALONG WITH HEAVY RAINFALL. THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDDAY TUESDAY. DUE TO THE RECENT HEAVY RAINFALL...IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO CAUSE FLASH FLOODING...AS WELL AS INCREASE THE LEVELS OF AREA RIVERS. ARKANSANS ARE REMINDED TO MONITOR THE LATEST FORECASTS THE NEXT FEW DAYS CONCERNING THIS DEVELOPING SITUATION. UNSETTLED WEATHER CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44/51
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
915 AM CDT SUN MAY 24 2015
ARZ040-241445-
POLK AR-
915 AM CDT SUN MAY 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POLK COUNTY UNTIL
945 AM CDT...
AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF GRANNIS...OR 16 MILES NORTH OF DE
QUEEN...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WICKES... VANDERVOORT... MCCAULEY...
HATTON... COVE... BOGG SPRINGS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3422 9447 3448 9447 3450 9446 3441 9423
3419 9438 3418 9445 3420 9448
TIME...MOT...LOC 1416Z 208DEG 20KT 3428 9443
58SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1009 AM CDT SUN MAY 24 2015
ARZ037-040-241540-
POLK AR-SCOTT AR-
1009 AM CDT SUN MAY 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTT AND NORTHWESTERN
POLK COUNTIES UNTIL 1045 AM CDT...
AT 1006 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 3 MILES SOUTH OF QUEEN WILHELMINA STATE PARK...
OR 8 MILES NORTHWEST OF MENA...MOVING NORTH AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
LOCALLY HEAVY RAINFALL.
* LOCATIONS IMPACTED INCLUDE...
QUEEN WILHELMINA STATE PARK... OLIVER...
MOUNTAIN FORK... MORGAN SPRINGS... LAKE WILHELMINA...
LAKE HINKLE... BEAUCHAMP...
BLACK FORK MOUNTAIN WILDERNESS... SHADY GROVE...
ROCKY... RICH MTN... EAGLETON...
CAUTHRON... BLACK FORK... BATES...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3491 9446 3493 9445 3496 9441 3495 9439
3496 9437 3497 9425 3496 9418 3456 9427
3459 9447
TIME...MOT...LOC 1509Z 189DEG 31KT 3467 9436
58SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CDT SUN MAY 24 2015
ARZ037-038-040-041-052-241955-
MONTGOMERY AR-PIKE AR-POLK AR-SCOTT AR-YELL AR-
212 PM CDT SUN MAY 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...EASTERN
SCOTT...NORTHEASTERN POLK...WESTERN PIKE AND WESTERN MONTGOMERY
COUNTIES UNTIL 300 PM CDT...
AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF LAKE GREESON...MOVING NORTH AT 55
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
LAKE GREESON... OPAL... ODEN...
NORMAN... NARROWS DAM... MUDDY CREEK WMA...
MIMOSA... MAULDIN...
LITTLE MISSOURI FALLS RECREATION AREA... GRAVELLY...
DAISY STATE PARK... DAISY... CARDIFF...
BARD SPRINGS RECREATION AREA...
ALBERT PIKE RECREATION AREA...
ROARING BRANCH NATURAL AREA... WALTREAK...
UNION HILL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3499 9356 3401 9372 3408 9384 3417 9383
3418 9392 3419 9393 3434 9394 3435 9401
3500 9404
TIME...MOT...LOC 1911Z 186DEG 67KT 3422 9387
51The Little Rock radar (KLZK), 151 km away, was scanning. The volume nearest the first event began at 19:33 UTC.
38 thunderstorm wind, 3 flash flood, 3 hail, 2 tornado. Local standard time, as filed.
Trees were reported blown down in Camden.
Large trees were blown down with several small sheds damaged or destroyed.
A tree was blown down across highway 9 north of highway 79. Several other county roads were blocked by fallen trees as well.
Numerous trees were blown down, along with several power outages due to high winds.
Trees were blown down across Highway 8 near Sparkman.
A tree was reported blown down.
Large tree limbs were blown down.
State Police reported parts of US Highway 71 near Mansfield were closed due to flooding.
A large barn was damaged and shifted off it's foundation, along with numerous trees uprooted across the Parks area in Scott County.
Several trees and tree limbs were blown down along Woodson Lateral Road.
A tree was blown down across Chicot Road.
Numerous trees and power lines were blown down in the Salem Community north of Benton. One tree fell through an outhouse in the 6700 block of Congo Road. Two people were injured due to these falling trees. Several people were without power as a result of the high winds.
A large tree was uprooted near Midland Road northwest of Alexander.
Several roads were washed out, and bridges along Polk County Road 40 and 95 were washed out completely.
A tree fell on a home on Manor Avenue in Southwest Little Rock.
Several trees were snapped in the Riverdale area near Downtown Little Rock.
Winds were estimated at 60 mph.
A power pole was snapped and blocked traffic on US Highway 64.
A large oak tree was blown down across Highway 36.
A large tree was snapped in half and some shingles were blown off a home due to the high winds.
Winds were estimated at 60 mph.
Trees were blown down and blocked a roadway north of the Garland Springs Road and Highway 310 intersection.
Numerous trees were blown down across the city of Heber Springs, with at least one home damage by a fallen tree.
Trees were blown down, with wind speeds estimated at 60 to 70 mph.
A tree was blown down across the southbound lane of Highway 49 near Highway 214.
Tree was blown down on US Highway 71 north of Grannis.
Several trees were blown down onto several county roads across the county.
Numerous trees and power lines were blown down all over the town of Big Fork. Some structures also received some damage.
Numerous trees and power lines were blown down across the town of Big Fork. Some structures also received damage.
A chicken house was severely damaged, and parts of a barn were blown onto Highway 80. Several tress and power lines were also damaged.
Storm survey revealed widespread wind damage, with several trees uprooted or snapped.
Some trees and power lines were blown down.
Some trees and power lines were blown down, along with some damage to a home and out-buildings. Some chicken houses were damaged, one of which was destroyed.
A home in Delight received major damage from high winds.
A tree was blown down in the 1500 block of Mountain Pine.
Several trees were blown down.
Numerous trees were blown down along Highways 331 and 333. A mobile home and a garage were also damaged from high winds.
Several roads across the county were blocked due to trees blown being blown down. Some homes were damage from downed trees and many were without power from downed power lines.
Several roads were blocked by fallen trees.
A roof from a home in El Paso was blown off. Power lines were blown down along Highway 16 north of Searcy. Several trees were blown down across the county.
Several trees were blown down.
Swift water rescues were completed to rescue 6 people from flash flooding along the South Fork of the Little Red River between Scotland and Walnut Grove in Van Buren County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyThe tornado archive for Arkansas, 2015Warnings in Arkansas, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580467, 580468, 580469, 580470, 580471, 580472, 580490, 580491, 580832, 580473, 580474, 580475, 580476, 580833, 580477, 580478, 580486, 580479, 580480, 580481, 580487, 580488, 580482, 580483, 580484, 580485, 580502, 580503, 580504, 580505, 580506, 580514, 578919, 578920, 580499, 580507, 580500, 580508, 580509, 580510, and more.